Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 1, 2013Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2013, 8:29 PM EDT for Wheeler County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 8:29 PM EDT (00:29 UTC)
Expired
Aug 1, 2013, 9:15 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

County Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS82 KFFC 020029
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT THU AUG 1 2013

GAZ110-111-020115-
829 PM EDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND TELFAIR
COUNTIES UNTIL 915 PM EDT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY SHOWERS AND STRONG THUNDERSTORMS THAT STRETCHED FROM GLENWOOD 
TO NEAR SCOTLAND TO SOUTH OF LUMBER CITY. THE AREA OF SHOWERS AND 
THUNDERSTORMS WERE NEARLY STATIONARY AND PRODUCING VERY HEAVY RAIN.

RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS CAN 
BE EXPECTED IN A SHORT TIME. RUNOFF FROM THESE STORMS WILL CAUSE 
MINOR FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... STREETS 
AND ROADWAYS ACROSS PARTS OF WHEELER AND TELFAIR COUNTIES. SOME 
AREAS THAT COULD BE EFFECTED INCLUDE...  ALAMO... SCOTLAND...  
GLENWOOD... SPRING HILL... JORDAN AND LUMBER CITY. 

ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3178 8294 3215 8290 3231 8271 3229 8270
      3230 8266 3216 8261 3212 8263 3204 8261
      3197 8254 3192 8261 3192 8267 3185 8275
      3185 8277 3178 8286
TIME...MOT...LOC 0021Z 267DEG 2KT 3220 8267 3208 8278
          3191 8275

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:15 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 1, 7:15 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT THU AUG 1 2013

.PREV DISCUSSION... /ISSUED 348 PM EDT THU AUG 1 2013/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE SHORT TERM FORECAST
PERIOD. UPPER FLOW DE-AMPLIFIES A BIT THROUGH THE PERIOD AS THE
WESTERN RIDGE FLATTENS AND EXPANDS EAST. NO STRONG/SIGNIFICANT SHORT
WAVES SEEN IN THE NORTHWEST FLOW ON THE 12Z MODEL RUNS...BUT
NORTHWEST FLOW...ALTHOUGH WEAKENING...ALWAYS BEARS WATCHING THIS
TIME OF YEAR. AFTER THIS EVENING I HAVE CONFINED SLIGHT CHANCE POPS
TO THE FAR SOUTH WHERE SLIGHTLY BETTER MOISTURE LINGERS THROUGH
FRIDAY NIGHT ALONG WITH THE WEAKENING SURFACE TROUGH.

20

LONG TERM /SATURDAY THROUGH THURSDAY/...
THICKNESSES ARE ON THE INCREASE OVER THE WEEKEND AS THE UPPER FLOW
FLATTENS. TEMPS INCREASE IN RESPONSE...BUT GENERALLY WENT ON THE
COOL SIDE OF GUIDANCE SINCE GUIDANCE VALUES HAVE BEEN TOO WARM FOR
MOST OF THE SUMMER. A SHORTWAVE DIGGING DOWN THE WEAK NORTHWEST
FLOW WILL ENHANCE THE TROUGH OVER THE EAST COAST AND STRENGTHEN
THE NORTHWEST FLOW OVER THE SOUTHEAST LATE IN THE WEEKEND AND
EARLY NEXT WEEK...BRINGING A RETURN OF RAIN CHANCES TO THE AREA.
FOR NOW BEST CHANCE LOOKS TO BE ON MONDAY BUT EVEN THEN THE ECMWF
IS MORE AGGRESSIVE THAN THE GFS. BOTH MODELS HOWEVER ARE TRENDING
THE WETTER CONDITIONS A TAD FURTHER WEST. MADE A FEW ADJUSTMENTS
TO TEMPERATURES THROUGH THE EXTENDED AND REFRESHED WINDS AND
DEWPOINTS FOR PERIOD 4. SEE PREVIOUS DISCUSSION BELOW.

TDP

PREV DISCUSSION... LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 417 AM EDT THU AUG 1 2013/
WEAK COLD FRONT COULD SHIFT BACK A LITTLE NORTHWARD FRIDAY
AFTERNOON ACROSS THE SOUTHERN CWFA...AND PROVIDE A FOCUS FOR
SHOWERS AND THUNDERSTORMS. CONVECTION SHOULD BEGIN TO DIMINISH
WITH THE LOSS OF HEATING...SO HAVE ONLY LINGERED POPS INTO THE
EVENING HOURS. THE FRONT MAY PROVIDE FOCUS FOR SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWFA DURING THE
DAY SATURDAY. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS FOR
SATURDAY. THE NAM IS PRODUCING MORE PRECIP THAN THE GFS...THINK
THIS IS BECAUSE IT IS PICKING UP A SHORTWAVE IN THE NW FLOW. FOR
NOW...WILL TAKE A COMPROMISE FOR POPS.

BOUNDARY WILL SLIP SOUTH ACROSS THE REGION SUNDAY INTO MONDAY.
MODELS ARE HAVING SOME DIFFERENCES FOR MAX TEMP VALUES BOTH
DAYS...BUT IF THE BOUNDARY IS OVERHEAD...THIS COULD BE MEAN MORE
PRECIP/CLOUDS SO HAVE BUMPED TEMPS DOWN A FEW DEGREES.

A MORE DIURNAL PATTERN IS EXPECTED FOR THE MIDDLE PART OF THE WEEK
AS HIGH PRESSURE MOVES OVERHEAD. A FRONT MAY BEGIN TO IMPACT THE
REGION BY THE END OF THE WEEK.

NLISTEMAA

&&

.AVIATION...
00Z UPDATE...
REMAINING SHOWERS/THUNDERSTORMS EXPECTED TO DIMINISH NEXT 1-3 HOURS.
OTHERWISE VFR CONDITIONS OVERNIGHT UNTIL AREAS OF MVFR FOG DEVELOP
LATE NIGHT AND POSSIBLY PATCHY IFR FOG. ANY FOG WILL DISSIPATE
QUICKLY 12-14Z. SURFACE WINDS MAINLY LIGHT AND VARIABLE TONIGHT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS 10-13Z.
HIGH CONFIDENCE ALL OTHER ELEMENTS THROUGH TONIGHT.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  68  91 /  20  10   5  20
ATLANTA         71  89  71  90 /  20  10   5  20
BLAIRSVILLE     64  87  61  86 /  20  10  10  20
CARTERSVILLE    68  90  66  91 /  10  10  10  20
COLUMBUS        73  92  72  92 /  20  20  10  30
GAINESVILLE     70  89  69  89 /  20  10  10  20
MACON           71  92  71  92 /  30  20  10  30
ROME            68  89  66  92 /  10  10  10  20
PEACHTREE CITY  69  89  67  91 /  20  10   5  20
VIDALIA         73  94  72  94 /  40  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....39
AVIATION...BDL
Hazardous weather outlook, Aug 1, 5:12 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT THU AUG 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
512 PM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

ALTHOUGH DRIER AIR CONTINUES TO SETTLE OVER THE STATE FROM THE
NORTH...

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF NORTH
GEORGIA THROUGH MID EVENING... AND MAINLY NEAR A CEDARTOWN TO CANTON
TO CLEVELAND LINE AND AREAS SOUTHWARD TO INCLUDE ATLANTA AND ATHENS.

SCATTERED THUNDERSTORMS WILL ALSO CONTINUE THROUGH THE EVENING
ACROSS PARTS OF CENTRAL GEORGIA... AND MAINLY ALONG AND SOUTH OF A
COLUMBUS TO MACON TO WARRENTON LINE WHERE A WEAK FRONTAL BOUNDARY IS
PROVIDING A FOCUS.

THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL... WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 1, 4:02 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 NE JASPER             34.51N 84.38W
08/01/2013                   PICKENS            GA   EMERGENCY MNGR

            PRELIMINARY FLASH FLOOD DAMAGE FROM THE EMERGENCY MANAGER
            INDICATES AROUND 4 ROADS WERE EITHER WASHED OUT OR
            DAMAGED...ONE BRIDGE WAS AFFECTED BY A LANDSLIDE AND
            CLOSED...ONE STRUCTURE WAS FLOODED...3 PEOPLE NEEDED
            SWIFT WATER RESCUES AND 3 PEOPLE WERE EVACUATED FROM
            STRUCTURES. ADDITIONAL DAMAGE MAY BE FOUND DURING A POST
            FLOOD SURVEY ON FRIDAY.

1130 AM     FLASH FLOOD      3 SW CARTECAY           34.60N 84.42W
08/01/2013                   GILMER             GA   EMERGENCY MNGR

            PRELIMINARY FLOOD DAMAGE BY THE EMERGENCY MANAGER
            INDICATES AROUND 15 ROADS WERE EITHER WASHED OUT OR
            DAMAGED...ONE BRIDGE WAS WASHED OUT AT HOLT ROAD...25-50
            STRUCTURES WERE FLOODED WITH SOME WASHED OFF THEIR
            FOUNDATIONS...8 PEOPLE NEEDED SWIFT WATER RESCUES AND 10
            PEOPLE WERE EVACUATED FROM STRUCTURES. ADDITIONAL DAMAGE
            MAY BE FOUND DURING A POST FLOOD SURVEY ON FRIDAY.

&&

KFRANTZ
Local storm report, Aug 1, 4:06 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      2 N JASPER              34.49N 84.43W
08/01/2013                   PICKENS            GA   FIRE DEPT/RESCUE

            MOBILE HOME IS BEING EVACUATED DUE TO HIGH WATER.

0537 AM     FLASH FLOOD      5 NNE TALKING ROCK      34.57N 84.47W
08/01/2013                   GILMER             GA   OTHER FEDERAL

            THE STAGE HEIGHT OF A USGS STREAM GAGE NEAR TALKING ROCK
            ON FAUSETT CREEK AT YUKON ROAD REACHED FLOOD STAGE OF 10
            FEET. THE CREEK CREST AT 15.3 FEET WITH SIGNIFICANT
            FLOODING. EROSION OF THE CONCRETE BOX CULVERT UNDER THE
            ROAD OCCURRED. THIS WAS THE SECOND HIGHEST CREST IN THE
            GAGE HISTORY FOR THIS LOCATION.

0645 AM     FLASH FLOOD      4 ENE JASPER            34.50N 84.36W
08/01/2013                   PICKENS            GA   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED SWIFT WATER RESCUES IN
            PROGRESS AT THE YOUNG LIFE CAMP OFF OF CAMP HOPE ROAD. A
            PORTION OF THE ROAD WAS WASHED OUT CUTTING OFF THE CAMP.

0645 AM     FLASH FLOOD      4 NNW TALKING ROCK      34.57N 84.53W
08/01/2013                   GILMER             GA   EMERGENCY MNGR

            SWIFT WATER RESCUE BEING PERFORMED AT A HOME ON AVERY
            DRIVE.

0700 AM     HEAVY RAIN       6 NE NELSON             34.44N 84.30W
08/01/2013  M4.43 INCH       PICKENS            GA   COCORAHS

            4.43 INCHES OF RAIN WAS MEASURED BY A COCORAHS OBSERVER.

0700 AM     HEAVY RAIN       6 NE NELSON             34.44N 84.30W
08/01/2013  M0.00 INCH       PICKENS            GA   COCORAHS

            4.43 INCHES OF RAIN WAS REPORTED BY A COCORAHS OBSERVER.

0805 AM     FLASH FLOOD      2 SE ELLIJAY            34.68N 84.46W
08/01/2013                   GILMER             GA   OTHER FEDERAL

            THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE CARTECAY
            RIVER NEAR EAST ELLIJAY REACHED FLOOD STAGE OF 7 FEET.
            THE RIVER CREST AT 10.2 FEET CAUSING SIGNIFICANT
            FLOODING. SEVERAL ROADS AND HOMES WERE FLOODED IN THIS
            AREA WITH SOME EVACUATIONS.

0900 AM     FLASH FLOOD      3 SW CARTECAY           34.60N 84.42W
08/01/2013                   GILMER             GA   EMERGENCY MNGR

            SEVERAL CREEKS SUCH AS CLEAR...PRICE...FAUSETT AND TURKEY
            CREEKS ARE FLOODING AND HAVE WASHED OUT SOME ROADS AND A
            FEW BRIDGES. MULTIPLE SWIFT WATER RESCUES ARE OCCURRING
            AT THIS TIME. SEVERAL EVACUATIONS OF HOMES ARE ALSO
            OCCURRING FROM RAPIDLY RISING FLOOD WATERS.

0945 AM     FLASH FLOOD      4 N JASPER              34.52N 84.42W
08/01/2013                   PICKENS            GA   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED A SWIFT WATER RESCUE AND
            EVACUATION FROM A HOME WAS IN PROGRESS OFF OF PRICE CREEK
            TRAIL. FLOOD WATERS FROM PRICE CREEK WERE THREATENING THE
            HOME AND FIRST RESPONDERS WERE HAVING DIFFICULTY REACHING
            THE HOME DUE TO A WASHED OUT ROAD.

1000 AM     FLASH FLOOD      4 NE JASPER             34.51N 84.38W
08/01/2013                   PICKENS            GA   EMERGENCY MNGR

            PRELIMINARY FLASH FLOOD DAMAGE FROM THE EMERGENCY MANAGER
            INDICATES AROUND 4 ROADS WERE EITHER WASHED OUT OR
            DAMAGED...ONE BRIDGE WAS AFFECTED BY A LANDSLIDE AND
            CLOSED...ONE STRUCTURE WAS FLOODED...3 PEOPLE NEEDED
            SWIFT WATER RESCUES AND 3 PEOPLE WERE EVACUATED FROM
            STRUCTURES. ADDITIONAL DAMAGE MAY BE FOUND DURING A POST
            FLOOD SURVEY ON FRIDAY.

1025 AM     FLASH FLOOD      2 WSW ELLIJAY           34.68N 84.51W
08/01/2013                   GILMER             GA   OTHER FEDERAL

            THE STAGE HEIGHT OF A USGS STREAM GAGE NEAR ELLIJAY ON
            THE COOSAWATTEE RIVER OFF OF AMERICAN LEGION ROAD REACHED
            FLOOD STAGE OF 8 FEET. THE RIVER WAS STILL RISING AND
            CAUSING MINOR FLOODING OF PORTIONS OF HAROLD HEFNER RIVER
            PARK.

1130 AM     FLASH FLOOD      3 SW CARTECAY           34.60N 84.42W
08/01/2013                   GILMER             GA   EMERGENCY MNGR

            PRELIMINARY FLOOD DAMAGE BY THE EMERGENCY MANAGER
            INDICATES AROUND 15 ROADS WERE EITHER WASHED OUT OR
            DAMAGED...ONE BRIDGE WAS WASHED OUT AT HOLT ROAD...25-50
            STRUCTURES WERE FLOODED WITH SOME WASHED OFF THEIR
            FOUNDATIONS...8 PEOPLE NEEDED SWIFT WATER RESCUES AND 10
            PEOPLE WERE EVACUATED FROM STRUCTURES. ADDITIONAL DAMAGE
            MAY BE FOUND DURING A POST FLOOD SURVEY ON FRIDAY.

&&

KFRANTZ
Special weather statement, Aug 1, 6:36 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT THU AUG 1 2013

GAZ108-012300-
636 PM EDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
WILCOX COUNTY UNTIL 700 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCHELLE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DOUBLE RUN...ROCHELLE...OWENSBORO AND ANTIOCH CHURCH.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3185 8355 3185 8357 3186 8359 3203 8342
      3185 8320 3184 8321 3184 8354
TIME...MOT...LOC 2235Z 313DEG 10KT 3191 8342
Special weather statement, Aug 1, 6:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU AUG 1 2013

GAZ106-012330-
659 PM EDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
CRISP COUNTY UNTIL 730 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARABI...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CRISP COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FORT EARLY...WENONA AND ARABI. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3183 8388 3184 8392 3186 8393 3195 8376
      3184 8360 3181 8361 3180 8362 3180 8380
TIME...MOT...LOC 2259Z 320DEG 9KT 3185 8378
Special weather statement, Aug 1, 7:35 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT THU AUG 1 2013

GAZ027-020000-
735 PM EDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MADISON COUNTY
UNTIL 800 PM EDT...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRISON...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MADISON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HARRISON...POCATALIGO...ILA...DANIELSVILLE...PAOLI...
COMER...WATSON MILL BRIDGE STATE PARK AND CARLTON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8307 3417 8309 3415 8305 3405 8298
      3401 8305 3403 8309 3403 8311 3405 8313
      3403 8317 3419 8332 3426 8320 3425 8316
      3427 8311
TIME...MOT...LOC 2334Z 326DEG 22KT 3422 8308
Special weather statement, Aug 1, 8:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT THU AUG 1 2013

GAZ110-111-020115-
829 PM EDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND TELFAIR
COUNTIES UNTIL 915 PM EDT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND STRONG THUNDERSTORMS THAT STRETCHED FROM GLENWOOD
TO NEAR SCOTLAND TO SOUTH OF LUMBER CITY. THE AREA OF SHOWERS AND
THUNDERSTORMS WERE NEARLY STATIONARY AND PRODUCING VERY HEAVY RAIN.

RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS CAN
BE EXPECTED IN A SHORT TIME. RUNOFF FROM THESE STORMS WILL CAUSE
MINOR FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... STREETS
AND ROADWAYS ACROSS PARTS OF WHEELER AND TELFAIR COUNTIES. SOME
AREAS THAT COULD BE EFFECTED INCLUDE...  ALAMO... SCOTLAND...
GLENWOOD... SPRING HILL... JORDAN AND LUMBER CITY.

ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3178 8294 3215 8290 3231 8271 3229 8270
      3230 8266 3216 8261 3212 8263 3204 8261
      3197 8254 3192 8261 3192 8267 3185 8275
      3185 8277 3178 8286
TIME...MOT...LOC 0021Z 267DEG 2KT 3220 8267 3208 8278
          3191 8275

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.